Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child was on dexolac but because of constipation changed to NAN pro resulting in greenish watery poo. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11450 Questions
doctor,my daughter was on dexolac from 0-4 weeks but because of constipation problem we change to NAN pro 1 and from the day we change to NAN pro 1 our baby is passing greenish sticky or sometime greenish watery poo,she is now 7 weeks ,is it normal?
Posted Wed, 2 Oct 2013 in Constipation
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Yes. It will subside on its own.

Detailed Answer:
Thanks for trusting us with your health concern.
Your baby's green poop can result from too much lactose(sugar). High volume feeds are invariably, high lactose feeds. When the excess lactose enters your baby's colon there may be increased fermentation, resulting in colic, gas and loose, acid stools. Try to give your baby smaller milk based feeds for a few days. You can alternate Dexolac with NAN pro 1 feeds.

Babies with an intestinal virus or even a simple cold will sometimes have green, mucusy stools.
A recent change in the baby's diet may also cause change in stool color.
There is nothing much to worry. Just wait and watch for the stool color for few days to come back to normal on its own.
If it is associated with loose stools and fever with poor feeding of the baby then you must consult your pediatrician for further examination and treatment.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor